Alert archive / California / Wind Advisories in 2025
Wind Advisory 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 1, 2025, 12:30 PM PDT for San Bernardino County, California. It took effect at May 3, 2025, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2025, 12:30 PM PDT (19:30 UTC)
- In effect from
- May 3, 2025, 2:00 PM PDT
- Expired
- May 4, 2025, 2:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2426 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS75 KVEF 011930 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1230 PM PDT Thu May 1 2025 CAZ523-020730- /O.NEW.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 1230 PM PDT Thu May 1 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 2 PM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
5 follow-up statements
394 WWUS75 KVEF 020711 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1211 AM PDT Fri May 2 2025 CAZ523-022200- /O.CON.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 1211 AM PDT Fri May 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 2 PM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
426 WWUS75 KVEF 022141 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 241 PM PDT Fri May 2 2025 CAZ523-031300- /O.CON.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 241 PM PDT Fri May 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 2 PM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas DB
711 WWUS75 KVEF 031209 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 509 AM PDT Sat May 3 2025 CAZ523-032100- /O.CON.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 509 AM PDT Sat May 3 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 2 PM this afternoon to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
556 WWUS75 KVEF 032050 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 150 PM PDT Sat May 3 2025 CAZ523-040900- /O.CON.KVEF.WI.Y.0019.250503T2100Z-250504T0900Z/ Western Mojave Desert- Including the cities of Fort Irwin, Barstow, and Daggett 150 PM PDT Sat May 3 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert in northwestern San Bernardino County. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
043 WWUS75 KVEF 040830 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 130 AM PDT Sun May 4 2025 CAZ523-040930- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-250504T0900Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 130 AM PDT Sun May 4 2025 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas STESSMAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 1, 10:25 AM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 1, 10:25 AM PDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1025 AM PDT Thu May 1 2025 Updated aviation discussion for 18z TAFs below... .SYNOPSIS...Isolated to scattered convection is expected north and west of I-15 this afternoon. Gusty outflow winds, lightning, and light- to-moderate rain will be possible with these storms. A stronger weather will arrive this weekend, bringing gusty winds, widespread precipitation chances, and a sharp decrease in temperatures. && .UPDATE...Satellite imagery shows thinning cloud cover over parts of the forecast area north of Las Vegas this morning. However, less cloud cover in the morning should allow for better surface heating and convection later today, especially north of Interstate 15. The 12Z sounding for Las Vegas reported .66 inches of PWAT, which is greater than the 90th percentile for this date. The main concern with these storms is still gusty outflow winds, possibly reaching 30 to 40 mph according to high resolution guidance. Afternoon high temperatures should be within a few degrees of yesterday's highs. && .SHORT TERM...Today. A shortwave trough off the coast of southern California will move through southeastern California, clipping southern Nevada and northwest Arizona. Moisture will increase as this system moves through, with precipitable water (PW) rising to 0.60 to 0.80 inches or around 150 to 200% of normal for early May. This anomalous moisture combined with upper-level diffluence and surface heating resulting in 100 to 300 J/kg of CAPE will allow for isolated showers and thunderstorms this afternoon. These showers and thunderstorms are primarily expected north and west of the I-15 corridor. However, convection may develop as far south as the higher terrain north of I- 40 in San Bernardino and Mohave counties. Showers and thunderstorms will tend to favor areas of higher terrain for development beginning later this morning/early this afternoon. The primarily threats with any convection that develops will be 30 to 40 mph outflow winds and lightning. Light-to-moderate precipitation rates will result in slick roads, especially on roadways that have not seen precipitation in a few weeks. Afternoon convection will wrap up as we loose daytime heating after sunset. Outside of these showers and thunderstorms, temperatures across the region will be similar to yesterday's with partly-to-mostly cloudy skies from vicinity convection. .LONG TERM...Friday through Wednesday. The main player over the weekend and now well into next week hasn't changed but the track and speed of this main upper low has. The initial weaker system will be exiting the area to the east on Friday but will still be close enough to provide showers and thunderstorms to at least eastern Mohave County. As the main low is off the Pacific Northwest coast on Friday afternoon, heights will rise ahead of it and so will temperatures making it the warmest day of the period. As the low drops down the coast on Saturday winds will be increase area wide. Overall, the winds have been trending weaker and with the upper low along the central California coast on Saturday afternoon, the flow will be more southerly. CAPE values (generally a few hundred) will be sufficient across much of southern Nevada on Saturday afternoon as well as in Inyo County for thunderstorm development in addition to an area of more stratiform rain across the northern fringes of the CWA. As the upper low strengthens and closes up it will be located over the lower Colorado River Valley on Sunday afternoon. Sunday will provided the best opportunity for more widespread precipitation, especially across the southern Great Basin and northwest Arizona. One additional concern will be how cold this system is for early May. Snow levels will fall to around 8000 feet in the eastern Sierra Saturday night and may be as low at 7000 feet by Sunday morning. This will pose significant problems for anyone recreating in terms of both temperatures and the likelihood of several inches of snow above 8000 feet. The clusters and ensembles keep the closed low in western Arizona through Monday and several members keep the low in Arizona into Wednesday and even retrograde it back to the west. When the low actually exits will have an impact on how long some cooler temperatures and precipitation chances will linger. With the slower progression of the low the coolest day now looks to be Monday with high temperatures 20 to 25 degrees below their seasonal normals. && .AVIATION...For Harry Reid...For the 18Z Forecast Package... East to northeast winds 10 knots or less to persist at the terminal through mid- afternoon. Terrain driven showers and a few thunderstorms are expected to develop by early afternoon. While any direct impacts to the terminal remain low, gusty outflow winds/wind shifts are a possibility in the 22z-02z timeframe. Will have to keep a close watch as convection develops. Otherwise, any lingering SHRA/TSRA to diminish shortly after sunset with a return to northwest/north winds 10 knots or less becoming variable overnight. Winds to gradually return to a northeast direction shortly after sunrise Friday. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package... Widely scattered showers and a few thunderstorms are expected through the afternoon and early evening hours, primarily for terminals north of KDAG, KEED and KIFP. The main concerns with any storms will be gusty outflow winds of 20-25 knots, brief reductions in visibilities due to rain and lightning. Ceilings look to generally remain 80-100kft or higher with any storms. Outside of any stronger winds or visibility reductions due to showers/storms, winds look to generally remain rather diurnal in nature. A few gusts of 15-20 knots will be possible at KDAG, KIFP and KEED. Winds to return to 10 knots or less most terminals by 10z Friday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Stessman LONG TERM...Czyzyk AVIATION...Austin For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.